Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Quad Cities, IA

June 27, 2007Carroll County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2007, 1:15 PM CDT for Carroll County, Illinois. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 1:15 PM CDT (18:15 UTC)
Expired
Jun 27, 2007, 2:15 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Carroll County, IL

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:22 PM CDTHAIL 0.75Mount Carroll, ILAND VERY HEAVY RAIN
Jun 27, 1:40 PM CDTHAIL 0.88Lanark, IL
Jun 27, 1:40 PM CDTHAIL 0.88Mount Carroll, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 271815
SVRDVN
ILC015-271915-
/O.NEW.KDVN.SV.W.0078.070627T1815Z-070627T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 215 PM CDT.

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR MOUNT CARROLL...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHADWICK AROUND 120 PM CDT...
  LANARK AROUND 125 PM CDT...
  SHANNON AND 8 MILES NORTH OF MILLEDGEVILLE AROUND 140 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971

$$

12
2 follow-up statements
000 
WWUS53 KDVN 271841
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT WED JUN 27 2007

ILC015-271915-
/O.CON.KDVN.SV.W.0078.000000T0000Z-070627T1915Z/
CARROLL IL-
138 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CARROLL COUNTY...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
APPROXIMATELY NEAR ARGO FAY...OR ABOUT 6 MILES SOUTHWEST OF MOUNT 
CARROLL...MOVING EAST AT 20 MPH.

AT 122 PM CDT...0.75 INCH HAIL WAS REPORTED IN MOUNT CARROLL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHADWICK AROUND 145 PM CDT...
  6 MILES SOUTH OF LANARK AROUND 155 PM CDT...
  MILLEDGEVILLE AROUND 200 PM CDT...
  
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971

$$

12
000 
WWUS53 KDVN 271911
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
211 PM CDT WED JUN 27 2007

ILC015-271921-
/O.EXP.KDVN.SV.W.0078.000000T0000Z-070627T1915Z/
CARROLL IL-
211 PM CDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 215
PM CDT...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE 
WEAKENED BELOW SEVERE LIMITS AND MOVED SOUTHEAST OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:05 AM CDT, 10 hours 10 minutes earlier.

Area forecast discussion, Jun 27, 3:05 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT WED JUN 27 2007

.SYNOPSIS...
COLD FRONT EXTENDS FROM NORTHEAST THROUGH CENTRAL IA ROUGHLY ALONG
A KOLZ-KDSM LINE AT 08Z. RADAR INDICATING FRONT FAIRLY QUIET
THROUGH IA ATTIM WITH ISOLD TSRA RECENTLY DEVELOPING NEAR MARSHALLTOWN
IN AXIS OF SFC MOISTURE FLUX CONVERGENCE. BIT MORE COVERAGE TO
CONVECTION ACROSS WI WHERE BEST PRESSURE FALLS EXIST AHEAD OF WEAK
SFC LOW. SOUTHERN END OF FRONT INTO KS FAIRLY ACTIVE AS IT MEETS UP WITH
UPPER LOW OVER OK DRIFTING NORTH. CLOSER TO HOME...FOR SECOND
STRAIGHT MORNING CONVECTION FLARING UP ON SOUTHERN PERIPHERY OF
REMNANT MID LEVEL CIRCULATION...WHICH HAS DRIFTED NORTHWARD INTO EAST
CENTRAL IL.       ..05..

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN FOCUS IS PCPN CHCS WITH COLD FRONT. MODELS ARE IN GOOD AGREEMENT
ON BRINGING COLD FRONT THROUGH THE REGION OVER THE NEXT 12-18 HRS
WITH IT POSITIONED SOUTH OF CWA BY 12Z THURS. SHOWERS AND THUNDERSTORMS
EXPECTED TO INCREASE WITH HEATING LATE MORNING/AFTERNOON ALONG AND
AHEAD OF FRONT...ESPECIALLY SOUTHERN HALF. CHALLENGE IS WITH COVERAGE
OF PCPN /POPS/. LOOKS AS THOUGH PERSISTENT MID LEVEL CIRCULATION
LIFTING NORTH THROUGH IL STARTING TO ACCELERATE IN SPEED WHILE MOVING
MORE EASTERLY AS IT ENCOUNTERS INCREASING MID LEVEL FLOW ON SOUTHERN EDGE
OF WESTERLIES. THEREFORE...ASIDE FROM FRONTAL ZONE AND WEAK LOW LEVEL
CONVERGENCE... ADDITIONAL TRIGGER APPEARS TO BE LACKING. NAM/GFS DO
HINT AT WEAK IMPULSE EJECTING FROM OK UPPER LOW AND MOVING ACROSS THE
SOUTH THIS AFTN... WHICH WOULD ENHANCE PCPN COVERAGE ALONG/SOUTH
OF HWY 34. HOWEVER... UKMET/ECMWF DO NOT SHOW THIS IMPULSE... AND LEANING
TOWARD THEIR SOLUTIONS AS NO SUPPORT FOR NAM/GFS PER SATELLITE ATTIM.
WITH THIS IN MIND... GOING WITH SCT COVERAGE WITH MODERATE CHC POPS CENTRAL
AND SOUTH... AND LOWER CHC POPS NORTHWEST. ENVIRONMENT PRE-FRONTAL REMAINS
UNCHANGED FROM YESTERDAY WITH HIGH PW/S OF 1.4 TO 1.75 AND FAIRLY LIGHT
WINDS RESULTING IN SLOW MOVING STORMS... THUS LOCALIZED HEAVY RAIN TOTALS
IN EXCESS OF 1 INCH ALONG WITH MINOR FLOODING WILL BE MAIN THREAT WITH
STORMS. IF MID LEVELS WERE TO DRY OUT BIT MORE... NOT CURRENTLY SUPPORTED
BY WATER VAPOR OR SOUNDINGS... THEN WOULD SEE LOW POTENTIAL FOR LOCALIZED
DOWNBURST WINDS WITH COLLAPSING PULSE TYPE STORMS. AS FOR HIGH TEMPS...WILL
BE A CHALLENGE AND HINGING ON TIMING OF FRONT AND PCPN. BANKING ON ENOUGH
FILTERED SUNSHINE THIS MORNING WITH PCPN FAIRLY ISOLD... AND WITH SUCH WARM
START THAT HAVE GONE NEAR WARMER SIDE OF GUIDANCE MANY AREAS CENTRAL/SOUTH
AND NEAR BLEND OF COOLER GUIDANCE IN THE NORTHWEST.

TONIGHT...FRONT SLIPS SOUTH OF CWA WITH PCPN CHCS SHIFTING TO THE
FAR SOUTH THIS EVE. KEPT CHC POPS IN OVERNIGHT ALONG/SOUTH OF HWY 34 WITH
MODELS SHOWING OK UPPER LOW OPENING UP WHILE LIFTING NORTHEAST.
GFS/NAM/UKMET SHOW VORT MAX LIFTING UP NEAR OR IN THE FAR SOUTH AFT 06Z.
COOLER/DRIER AIRMASS SETTLING INTO THE NORTH HALF WILL PRESENT TEMPERATURE
GRADIENT. SIDED AT OR JUST BELOW COOL SIDE OF GUIDANCE FAR NORTH...
NEAR BLEND OF COOLEST GUIDANCE CENTRAL AND BLEND OF WARMEST GUIDANCE SOUTH
WITH CLOUDS AND PCPN.  ..05..

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...
COLD FRONT SHOULD EXIT THE CWFA PRIOR TO DAWN THURSDAY. MODELS
SUGGEST SOME LINGERING PRECIP OVER ABOUT THE SOUTH THIRD THURSDAY
MORNING. DRIER AIR BEING ADVECTED IN ON NORTHERLY WINDS TO SHUT OFF
ALL PRECIP BY THURSDAY AFTERNOON WITH CONTINUED CLEARING. FRIDAY AND
SATURDAY TO BY QUIET AND DRY WITH NORTHWEST FLOW ALOFT AND LOW LEVEL
NORTHEAST OR EASTERLY FLOW AT THE SURFACE. TEMPERATURES TO BE AROUND
OR JUST A BIT BELOW NORMAL.

SUNDAY ON...MADE NO CHANGES TO CURRENT FORECAST. GLOBAL MODELS
INDICATE H5 RIDGE TO SLOWLY BUILD BACK EAST AND ALLOW HEAT AND
HUMIDITY BACK INTO THE AREA. SHOULD SEE THE RING OF FIRE BECOME
ACTIVE AGAIN AS WELL. WHETHER ANY PRECIP OCCURS DEPENDS ON HOW FAR
NORTH AND EAST THE RIDGE BUILDS.             ..08..

&&

.AVIATION...
COLD FRONT NEAR A KOLZ-KDSM LINE AT 08Z WILL MOVE SOUTHEAST THROUGH THE
TAF SITES TODAY. THE FRONT IS EXPECTED TO PASS THROUGH KDBQ/KCID
TERMINALS 13Z-15Z... KMLI 18Z-20Z... KBRL 21Z-23Z BRINGING SHIFT IN
WINDS TO NORTH/NORTHWEST AROUND 10 KTS. THREAT OF SHRA/TSRA EXISTS WITH
THE FRONT WITH BEST POTENTIAL AT KMLI/KBRL. BRIEF PERIOD OF MVFR VSBYS
IN FOG/HAZE POSSIBLE AROUND SUNRISE ESPECIALLY AT KCID/KDBQ. CIGS
MAINLY VFR WITH MVFR IN STORMS AND POTENTIAL FOR LOCALIZED IFR. POTENTIAL
FOR SOME PCPN LINGERING AT KBRL OVERNIGHT AS AN UPPER LEVEL DISTURBANCE RIDES
ALONG THE COLD FRONT.  ..05..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/08
Hazardous weather outlook, Jun 27, 4:46 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 AM CDT WED JUN 27 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
446 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES
THROUGH THE OUTLOOK AREA TODAY AND TONIGHT. THERE IS LITTLE
THREAT OF SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAINS IN
EXCESS OF 1 INCH PRODUCING MINOR FLOODING OF LOW LYING AND URBAN
AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING ALONG AND
SOUTH OF HIGHWAY 34.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 27, 12:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT WED JUN 27 2007

ILZ001-002-007-271845-
JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
1234 PM CDT WED JUN 27 2007

...THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER PORTIONS OF CARROLL
AND STEPHENSON COUNTIES...

AN LINE OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF STEPHENSON AND
NORTHERN CARROLL COUNTIES THROUGH 145 PM. THESE STORMS WILL CONTINUE
TO PRODUCE LOCALLY HEAVY RAINFALL AT RATES OF OVER AN INCH AN HOUR
AS THEY MOVE EAST AT AROUND 15 MPH. AREAS FROM MOUNT CARROLL...TO
PEARL CITY AND FREEPORT MAY EXPERIENCE SIGNIFICANT RUN OFF AND MINOR
FLOODING. THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 50 MPH AND
HALF INCH HAIL AS THEY PASS BY. MOVE INDOORS AS THESE STORMS
APPROACH YOUR AREA.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:49 PM CDTFlash Flood WatchDVNHancock, Henderson, McDonough, Mercer, Warren8 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.